Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 10, NWS St. Louis, MO

February 27, 2011Crawford County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Feb 27, 2011, 11:47 PM CST for Crawford County, Missouri. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 27, 2011, 11:47 PM CST (05:47 UTC)
Expired
Feb 28, 2011, 12:08 AM CST
In force
21 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Crawford County, MO

The radar

The St Louis radar (KLSX), 104 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 27, 9:40 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.8 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
472 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WUUS53 KLSX 280547
SVRLSX
MOC055-280630-
/O.NEW.KLSX.SV.W.0010.110228T0547Z-110228T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1147 PM CST SUN FEB 27 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 1230 AM CST

* AT 1144 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 11
  MILES WEST OF CHERRYVILLE...OR 12 MILES SOUTHWEST OF STEELVILLE...
  AND MOVING EAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CUBA...STEELVILLE...BOURBON...CHERRYVILLE...LEASBURG AND
  DAVISVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3779 9151 3807 9154 3820 9110 3776 9111
TIME...MOT...LOC 0547Z 253DEG 58KT 3785 9143
WIND...HAIL 70MPH 1.00IN

$$

GKS
2 follow-up statements
620 
WWUS53 KLSX 280600
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1200 AM CST MON FEB 28 2011

MOC055-280630-
/O.CON.KLSX.SV.W.0010.000000T0000Z-110228T0630Z/
CRAWFORD MO-
1200 AM CST MON FEB 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD
COUNTY UNTIL 1230 AM CST...

AT 1157 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
CHERRYVILLE...OR 9 MILES SOUTHEAST OF STEELVILLE...MOVING EAST AT 65
MPH.

LOCATIONS IMPACTED INCLUDE...
  DAVISVILLE AND RURAL AREAS OF EASTERN CRAWFORD COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3779 9151 3807 9154 3820 9110 3776 9111
TIME...MOT...LOC 0559Z 259DEG 60KT 3789 9118
WIND...HAIL 70MPH 1.00IN

$$

GKS
389 
WWUS53 KLSX 280608
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1208 AM CST MON FEB 28 2011

MOC055-280618-
/O.CAN.KLSX.SV.W.0010.000000T0000Z-110228T0630Z/
CRAWFORD MO-
1208 AM CST MON FEB 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA INTO WASHINGTON COUNTY MISSOURI.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 400 AM.

LAT...LON 3779 9151 3807 9154 3820 9110 3776 9111
TIME...MOT...LOC 0608Z 259DEG 60KT 3792 9099

$$

GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 9:35 PM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Feb 27, 9:35 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
935 PM CST SUN FEB 27 2011

.UPDATE...
/935 PM CST SUN FEB 27 2011/

THE MOST DIFFICULT PART OF THE AFTERNOON PACKAGE TODAY WAS TO
FIGURE OUT EXACTLY HOW THE SYSTEM WAS GOING TO WIND DOWN AND
TRANSITION TO PCPN ASSOCIATED IMMEDIATELY AHEAD OF THE H500 TROF
AXIS.

MODELS CONTINUE TO SUGGEST THAT THE SWATH OF PCPN OVER CNTRL/WRN
MO WILL CONTINUE TO PLOW E THRU THE FA AND HAVE UPDATED POPS
OVERNIGHT ACCORDINGLY. SVR THREAT WILL CONTINUE AS THIS MOVES
THRU.

MODELS ALSO CONTINUE TO HINT AT A MORE SRN DEPICTION OF
DEFORMATION ZONE PCPN WITH A TROF AXIS NOT AS SHARPLY DEFINED AS
PREVIOUSLY INDICATED. HAVE ADJUSTED POPS FOR MONDAY MORNING AS
WELL...AND WHILE THIS WILL REDUCE THE WINTRY PCPN IN THE NRN FA...
WE ARE NOW LOOKING AT IT BEING SHIFTED INTO THE STL METRO AREA.
THIS ALSO GOES ALONG WITH CURRENT ANALYSIS SHOWING AN EARLIER CD
FROPA WHICH WOULD ALSO SUPPORT A MORE SLY SOLUTION. FZRA SHOULD BE
LIMITED TO THE EXTREME NRN EDGE OF THE PCPN AS SFC TEMPS WILL BE
SLOW TO FALL IN AREAS ALREADY NEAR 32F. IT IS ONLY WHEN WARM WEDGE
BEGINS TO ERODE MONDAY MORNING THAT BETTER CHCS FOR WINTRY PCPN
BEGIN TO APPEAR BUT ANY ACCUMS WILL BE LIMITED WITH TEMPS AOA
32F...AND FOR NOW HAVE AMOUNTS OF AN INCH OR LESS.

TES

&&

.DISCUSSION...
/345 PM CST SUN FEB 27 2011/

THERE BE A PLETHORA OF WX HAZARDS TO DEAL WITH OVER THE NEXT 24HRS.

FIRST WILL BE THE SVR WX THREAT. A STRENGTHENING FRONTAL ZONE FROM
JUST S OF KPPQ TO KMYJ WILL REMAIN QUASI-STATIONARY THRU THE EVENING
HRS BEFORE MAKING ITS FINAL PUSH SEWD THRU THE FA. STEEP MID LEVEL
LAPSE RATES...ONLY KEPT AT BAY BY A STOUT CAP...BUT THAT WILL NOT BE
MUCH OF AN ISSUE SOON AS DEEP LIFT FROM A STRONG SHORTWAVE LIFTS
THIS LAYER AND REMOVES THE CAP. THIS SHOULD BE ALL COMING TOGETHER
AROUND 00Z AND WILL CONTINUE THRU THE EVENING AND INTO THE EARLY
OVERNIGHT. FOR MOST AREAS IN THE NRN FA...ROUGHLY N OF I-70...THE
PRIMARY THREAT WILL BE LARGE HAIL WITH A BRIEF SPINUP TORNADO
POSSIBLE WITH ANY SUPERCELLS THAT CROSS THE LO LEVEL FRONTAL ZONE.
FOR THE I-70 CORRIDOR AND AREAS S...A GREATER THREAT FOR DAMAGING
WINDS WILL EXIST TO ACCOMPANY THE LARGE HAIL...AS WELL AS TORNADOES.
THE MODELS STILL HAVE SOME ISSUES WITH EXACT STRUCTURE OF THE
SYSTEM...BUT MOST AGREE THAT A SEPARATION OF PCPN AREAS WILL OCCUR
WITH THE NRN AREA EVOLVING INTO LESS THUNDER AND MORE STRATIFORM
RAIN WITH TIME THIS EVENING AND WILL TEND TO BE A MORE STEADY ZONE
OF PCPN. THE SRN AREA WILL LIKELY GO THRU THE STL METRO AREA AND
AREAS TO THE S AND E...AND WILL BE THE PRIMARY SVR WX THREAT ZONE
WITH THIS SYSTEM. A DRY SLOT IS ULTIMATELY EXPECTED TO PUNCH THRU
LATE THIS EVENING AND EARLY OVERNIGHT AND WIND DOWN THE SVR THREAT
SIGNIFICANTLY.

ANOTHER HAZARD WILL BE FLOODING...AND AN AREAL FLOOD WATCH WAS
ISSUED EARLIER THIS AFTN FOR THE NRN FA TO ADDRESS SMALL CREEKS AND
STREAMS RUNNING OUT OF BANKFULL WITH THE EXPECTED INCH OR SO OF
RAINFALL THAT IS EXPECTED...IN ADDITION TO THE MELTING SNOW PACK AND
ALREADY SATURATED GROUND AND/OR STILL SOMEWHAT FROZEN GROUND
DEPENDING ON EXACTLY WHERE.

YET ANOTHER HAZARD IS DENSE FOG. THIS HAS FORMED WHERE MUCH HIGHER
DWPTS WITH FRONTAL ZONE HAVE INTERSECTED THE REMNANT SNOW PACK AND
PERSISTENT STRATUS TO CREATE A REGION OF POOR VSBYS. BELIEVE THIS
WILL PERSIST UNTIL THE FRONTAL ZONE BEGINS TO MAKE A GO TO THE
SOUTHEAST LATE THIS EVENING OR EARLY OVERNIGHT. DENSE FOG ADVISORY
HAS BEEN ISSUED.

AND FINALLY...SOME WINTRY WX IS EXPECTED AS THE SYSTEM PULLS OUT.
SOME IMPRESSIVE TEMP GRADIENTS EXIST ACROSS MO THANKS TO THIS
FRONTAL ZONE...FROM LOWER 30S JUST N OF IT TO NEAR 70 TO THE S. THIS
COLDER AIR WILL EXPAND SWD...BUT NOT TOO CONFIDENT THE COLD AIR WILL
GET MUCH STRONGER THAN WHAT IS ALREADY THERE AS IT APPEARS TO BE
TAPPED OUT. BELIEVE THE REGION OF LOW-MID 30S TEMPS WILL EXPAND SEWD
WITH THE ADVANCING FRONTAL ZONE LATER TONIGHT AND MONDAY AND THIS
WILL RESULT IN THE LEFTOVER PCPN CHANGING OVER TO SLEET OR SNOW AS
THE WARM WEDGE OF AIR ALOFT ERODES. SOME FZRA POSSIBLE...BUT BELIEVE
THE LACK OF A LARGE AREA OF SUB-FRZG TEMPS WILL LARGELY PRECLUDE
THAT BUT WILL MONITOR CLOSELY THIS EVENING. INITIAL SNOW ACCUMS WITH
SOME SLEET COULD BE NEAR AN INCH WHEN IT ENDS BY LATE MONDAY
MORNING.

DRY WX AND CLEAR SKIES WILL THEN TAKE HOLD FOR MONDAY NIGHT THRU
WEDNESDAY WITH NEAR OR SLIGHTLY ABOVE AVERAGE TEMPS. ANOTHER CDFNT
FOR TUESDAY NIGHT BUT THIS SHOULD PASS THRU WITH LITTLE FANFARE.

FOR THE EXTENDED PERIOD (WEDNESDAY NIGHT - SUNDAY)...ZONAL H500 FLOW
WILL GIVE WAY TO A STRONG SHORTWAVE HEADING INTO NEXT WEEKEND...BUT
THE 00Z/06Z MODELS ARE IN SHARP DISAGREEMENT ON HOW TO HANDLE IT AS
IT MOVES INTO THE CNTRL AND ERN CONUS. THE ECMWF WANTS TO CUT THIS
SYSTEM OFF AND SLOW IT DOWN AND DEEPEN IT OVER THE LOWER MS VALLEY
AND RESULT IN A PROLONGED PCPN EVENT FROM FRIDAY THRU THE END OF THE
PERIOD AT LEAST. THE GFS WANTS TO KEEP THINGS MORE PROGRESSIVE...
WHILE SLOWING DOWN THE TRANSLATIONAL SPEED SOME AND RESULT IN A PCPN
EVENT FROM FRIDAY UNTIL SATURDAY. PREFER THE GFS SOLUTION FOR NOW AS
IT HAS BETTER CONTINUITY AND ACKNOWLEDGES THE NEED TO SLOW THE
TIMING DOWN SOME IF THE SHORTWAVE DIGS AS DEEP AS NOW APPEARS IT
MIGHT...AND SO HAVE PUSHED THE CHANCES FOR RAIN BACK A BIT BUT KEPT
SUNDAY DRY. AT OR SLIGHTLY ABOVE AVERAGE TEMPS WILL ACCOMPANY THE
ZONAL FLOW AT THE BEGINNING OF THE PERIOD...BUT WILL BE CUT BACK TO
BELOW AVERAGE IN THE SECOND HALF OF THE PERIOD GIVEN EXPECTED CLOUDS
AND RAIN AND CDFNT MOVING THRU.

TES

&&

.AVIATION...
/550 PM CST SUN FEB 27 2011/

WARM FRONT HAS REMAINED SOUTH OF KUIN...SO WILL SEE DENSE FOG LINGER
FOR AT LEAST ANOTHER HOUR OR SO TIL THUNDERSTORM COMPLEX MOVES INTO
AREA. STILL SOME UNCERTAINTY ON WHERE THUNDERSTORMS WILL TRACK...SO
JUST KEPT VCTS MENTION FROM 01Z TO 05Z...THEN LINGERING RAIN ON
BACKSIDE OF SYSTEM CHANGING TO ALL SNOW BY 11Z BEFORE COMING TO AN
END AROUND 15Z. WILL SEE CIGS SCATTER OUT BY 21Z MON. AS FOR
WINDS...TO REMAIN FROM THE NORTH...THOUGH WILL SEE GUSTS TO NEAR
25KTS DURING THE DAY ON MONDAY...BEFORE DIMINISHING AS RIDGE BUILDS
IN. AS FOR KCOU...INITIAL COMPLEX MAY REMAIN NORTH OF TAF SITE...SO
FOR NOW JUST HAVE VCTS WITH ADDITIONAL ACTIVITY POSSIBLE TIL FRONT
MOVES THROUGH AROUND 05Z. THEN SEE LINGERING LIGHT RAIN...CHANGING
TO SNOW BY 12Z MON BEFORE COMING TO AN END. WINDS AT KCOU TO REMAIN
FROM THE SOUTH TIL FRONT MOVES THROUGH...THEN VEER TO THE NORTH.
PLEASE REFER TO THE STL DISCUSSION BELOW FOR SUS INFORMATION.

SPECIFICS FOR KSTL...
FOR STL METRO AREA...SOME SHOWERS AND STORMS HAVE DEVELOPED TO THE
SOUTHWEST OF AREA...BUT FEEL BEST CHANCES OF SEVERE WEATHER WILL BE
BETWEEN 04Z AND 07Z. ACTIVITY TO PERSIST OVER REGION THROUGH 09Z
WHEN COLD FRONT MOVES THROUGH. EXACT TIMING AND COVERAGE OF STORMS
STILL UNCERTAIN...SO FOR NOW JUST HAVE VCTS MENTIONED IN TAF...THEN
UPDATE AS NEEDED. ONCE FRONT MOVES THROUGH WILL SEE LINGERING RAIN
WITH IT CHANGING OVER TO LIGHT SNOW AND SLEET TOWARDS DAYBREAK
BEFORE COMING TO AN END. AS FOR WINDS...TO PERSIST FROM THE
SOUTH...THEN GRADUALLY VEER TO THE SOUTHWEST...THEN TO THE NORTH
BEHIND THE FRONT. WILL SEE GUSTS TO NEAR 25KTS DURING THE DAY ON
MONDAY...BEFORE DIMINISHING AS RIDGE BUILDS IN AND CIGS SCATTER OUT
AROUND 23Z MON.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 4 AM CST MONDAY FOR AUDRAIN MO-BOONE MO-
     CALLAWAY MO-COLE MO-KNOX MO-LEWIS MO-LINCOLN MO-MARION MO-
     MONITEAU MO-MONROE MO-MONTGOMERY MO-PIKE MO-RALLS MO-SHELBY
     MO.

IL...FLOOD WATCH UNTIL 4 AM CST MONDAY FOR ADAMS IL-BROWN IL-CALHOUN
     IL-GREENE IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Feb 27, 9:22 PM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
922 PM CST SUN FEB 27 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
922 PM CST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

AN OUTBREAK OF SEVERE THUNDERSTORMS IS ONGOING AND IS EXPECTED TO
CONTINUE INTO THE EARLY MORNING HOURS OF MONDAY. FOR AREAS MAINLY
NORTH OF INTERSTATE 70...LARGE HAIL IS EXPECTED TO BE THE MAIN
SEVERE THREAT. FOR AREAS ALONG AND SOUTH OF THE INTERSTATE 70
CORRIDOR...THE SEVERE THREATS WILL INCLUDE LARGE HAIL...DAMAGING
WINDS...AND POSSIBLY A FEW TORNADOES. FOR FURTHER INFORMATION ON
CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION
CENTER WATCH PRODUCTS.

THE COMBINATION OF SATURATED GROUND OR PARTIALLY FROZEN GROUND
WITH EXISTING AND MELTING SNOW COVER AND A PERSISTENT AREA OF
SHOWERS AND THUNDERSTORMS WILL RESULT IN AN INCREASED RISK FOR
FLOODING FROM STREAMS AND SMALL RIVERS TONIGHT FOR AREAS IN
NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. PLEASE
SEE THE FLOOD WATCH PRODUCT FOR FURTHER INFORMATION.

ENOUGH COLD AIR WILL SPILL IN BEHIND THE FRONT TO POSSIBLY CHANGE
THE PRECIPITATION OVER TO FREEZING RAIN...SLEET...OR SNOW AFTER
MIDNIGHT FOR PARTS OF NORTHEAST AND CENTRAL MISSOURI AND WEST
CENTRAL ILLINOIS. ONLY SLIGHT ACCUMULATIONS OF SNOW OR ICE ARE
EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW AND SOME SLEET IS EXPECTED FOR MONDAY MORNING MAINLY FOR
AREAS IN CENTRAL...EAST CENTRAL AND SOUTHEAST MISSOURI. SNOW
ACCUMULATIONS ARE EXPECTED TO BE LESS THAN AN INCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY ANYTIME FROM THIS AFTERNOON THROUGH
TONIGHT.

TES

In the hours before

Local storm report, Feb 27, 11:34 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1134 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TSTM WND GST     1 SSW HAZELWOOD         38.76N  90.37W
02/27/2011  M67 MPH          ST. LOUIS          MO   ASOS

&&

CARNEY
Local storm report, Feb 27, 11:36 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1136 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     FUNNEL CLOUD     ST. LOUIS               38.64N  90.24W
02/27/2011                   ST. LOUIS CITY     MO   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED OVER NORTH ST. LOUIS CITY NEAR
            LAFAYETTE SQUARE

&&

CARNEY
Local storm report, Feb 27, 11:39 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1139 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND GST     PEVELY                  38.29N  90.40W
02/27/2011  E45 MPH          JEFFERSON          MO   TRAINED SPOTTER

&&

BYRD
Local storm report, Feb 27, 11:43 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1143 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     TSTM WND GST     COLLINSVILLE            38.68N  90.00W
02/27/2011  E60 MPH          MADISON            IL   TRAINED SPOTTER

&&

CARNEY
Local storm report, Feb 27, 11:45 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND DMG     EDWARDSVILLE            38.80N  89.97W
02/27/2011                   MADISON            IL   TRAINED SPOTTER

            TREES DOWN

&&

CARNEY
Local storm report, Feb 27, 11:46 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1146 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 PM     TSTM WND GST     EAST ST. LOUIS          38.61N  90.13W
02/27/2011  E70 MPH          ST. CLAIR          IL   TRAINED SPOTTER

&&

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 6:26 PM CSTSevere Thunderstorm WarningLSXLewis, Marion49 min
Feb 27, 6:57 PM CSTSevere Thunderstorm WarningLSXLewis, Marion15 min
Feb 27, 7:38 PM CSTSevere Thunderstorm WarningLSXMarion, Ralls37 min
Feb 27, 8:02 PM CSTTornado WarningLSXPike28 min
Feb 27, 8:13 PM CSTAreal Flood AdvisoryLSXMarion4 hr
Feb 27, 8:25 PM CSTSevere Thunderstorm WarningLSXPike35 min
Feb 27, 9:50 PM CSTSevere Thunderstorm WarningLSXAudrain, Pike, Ralls40 min
Feb 27, 9:54 PM CSTTornado WarningLSXCole, Gasconade, Osage36 min
Feb 27, 10:19 PM CSTTornado WarningLSXFranklin, Gasconade, Warren41 min
Feb 27, 10:25 PM CSTTornado WarningLSXFranklin, Gasconade50 min
Feb 27, 10:47 PM CSTTornado WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis, Warren, City of Saint Louis43 min
Feb 27, 11:05 PM CSTRiver Flood WarningLSXMarion35 hr
Feb 27, 11:11 PM CSTRiver Flood WarningLSXLincoln35 hr
Feb 27, 11:11 PM CSTRiver Flood WarningLSXMarion35 hr
Feb 27, 11:11 PM CSTRiver Flood WarningLSXMonroe4 days
Feb 27, 11:18 PM CSTTornado WarningLSXJefferson, Saint Charles, Saint Louis, City of Saint Louis42 min
Feb 28, 12:06 AM CSTSevere Thunderstorm WarningLSXWashington39 min
Feb 28, 12:18 AM CSTTornado WarningLSXIron, Reynolds42 min
Feb 28, 12:23 AM CSTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois52 min
Feb 28, 12:44 AM CSTTornado WarningLSXIron, Madison, Sainte Genevieve, Saint Francois46 min
Feb 28, 2:19 AM CSTRiver Flood WarningLSXSaint Charles4 days
Feb 28, 6:46 AM CSTRiver Flood WarningLSXMarion29 hr
Feb 28, 6:46 AM CSTRiver Flood WarningLSXPike38 hr
Feb 28, 6:46 AM CSTRiver Flood WarningLSXPike52 hr
Feb 28, 10:38 AM CSTRiver Flood WarningLSXGasconade, Montgomery4 days
Feb 28, 11:43 AM CSTRiver Flood WarningLSXLincoln47 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.